Help still have heaviness thats getti... - Pernicious Anaemi...

Pernicious Anaemia Society

26,639 members18,510 posts

Help still have heaviness thats getting worse

sbadd profile image

So i posted weeks back regarding heaviness in legs, 8 weeks now since last loading dose due to diet related b12 deficiency, only symptons prior to injections was tiredness and the odd muscle twitch, i now still have heaviness in legs which has now started in forearms as well, also decreased sensation on skin and numbness feeling in hands legs and arms, muscle twitching in various parts of body but one in calf that has gone on for over 2 weeks continuasly , have been back to doct who has now referred me to a specialist, magnesium checked all within range, please help feel like im going to wake up one morning not been able to feel anything, im also petrified at thought of mri as chlostraphobic, any thoughts

12 Replies

Hi! I also had severely heavy legs in the beginning. They were so bad that it felt as though I couldn’t lift them. My arms started too but sporadically. They were one of the first symptoms to go but I soon realized I needed injection more often. Haven’t had them since. It’s been about a year and a half and now I’m just stuck with needing a nap every once in a while and never feeling like I can get enough sleep. Funny, since I couldn’t sleep for more than a couple of hours per night for 2 months straight and now it’s all I want to do. How often do you have injections?

sbadd profile image
sbadd in reply to Plucky11966

Ive only had loading doses so far which last one was 8 weeks ago total of six, i suffered really bad side effects from injections which most have since past except for the heaviness, due in 4 weeks for maintenence injection but hesitant as only just getting over last injection side effects, i had no heaviness prior to injections so im hoping it is related to that?

Plucky11966 profile image
Plucky11966 in reply to sbadd

I’m wondering if it could be the b12 itself. I started with cyano and it was fine but I read how great methyl was so I purchased some and only injected once. I felt absolutely awful. I swore to never touch the stuff again. I also couldn’t imagine going 8 weeks without an injection. May be something to consider since you’ve had side effects from the beginning?

sbadd profile image
sbadd in reply to Plucky11966

Yes my injections were cyan or hydrox wasnt methol, pretty sure hydrox was last box i bought but im sure the ones before were cyan, yes just hoping it is the b12 thats caused it as doctors dont seem to know alot when it comes to b12 side effects etc, my doct looked at me puzzled when i first went back after injections, she then googled it

MRI is nothing to worry about, you just lie down, close your eyes and ignore the banging noises. Possibly they may be able to give you a mild tranquilliser if it's really a problem - they must be used to people feeling as you do.

sbadd profile image
sbadd in reply to Frodo

Ok thankyou trying to avoid it if possible just hoping the heaviness passes before seeing specialist, i tried to have brain mri as had bad head pressure after injections but couldnt go through with it as got scared and opted for ct instead which was normal, im guessing if i require mri on spine i wont have something clamped over my head and maybe they can put you in feet first, my head pressure resolved so was definitely caused by injections so just hoping heaviness is aswell as didn't have prior

Hi sbadd,

The twitching and heaviness is quite common with B12 deficiency, I get it quite a lot especially when I am due my next jab :( I also have sciatica, so get a lot of tingling in my thighs too.

I am just wondering if you have been checked for thyroid function, as sometimes the two walk hand in hand together and have similar symptoms?

Regarding the MRI scan, depending on what part of your body you are having scanned, you can go in feet first - your head would be slightly in, but not as claustrophobic as going in head first. - Obviously if it was a head scan, then you would have to go in head first - I recently had one and totally get your fear. If it helps, all I kept telling myself is "I am going to get through this, keep calm, only a few minutes" it helped immensely.

Hope you get some answers with the Consultant and that the scan goes well.

Take care :)

sbadd profile image
sbadd in reply to JOLLYDOLLY

Thankyou yes i have underactive thyroid aswell but thats under control and last reading on my meds was good

Just wanted to add that I had awful heaviness and weakness in arms and legs for quite a few weeks after starting to SI. It really scared me and then I also had dizzy spells and tinnitus, which i'd never had before. I think the body really needs to get used to the B12.

Now my arms and legs are back to normal after about 4-5 weeks. Had MRI, was in there about 15mins, there's a panic button if you really don't like it and want to be brought out, I'm very neurotic but i survived! It goes quite quickly. I think you've just had a reaction to the B12, a kind of healing reaction, getting worse before you get better. By the way, I also had lots of gripping feelings in calves and eyebrow twitch. I definitely reacted to the injections.But it all seems to be getting better. Hang on in there. Best wishes.

sbadd profile image
sbadd in reply to e66--

Thankyou for your post gives me hope x

VMITCHELL78 profile image
VMITCHELL78 in reply to e66--

Hi e66,

I have just started to SI and also have heavy and weak arms and legs...can I ask how often were you injecting, I have done 5 hydroxo in the last 2 weeks, but don't want to keep doing too many as don't want to get hooked on having one every other day....!

sbadd profile image
sbadd in reply to VMITCHELL78

Ive only had the 6 loading doses which nurse administered over two weeks, but its been 8 weeks since my last injection and still have the heaviness in arms and legs?

You may also like...